Alert archive / Ohio / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Charleston, WV

February 11, 20084 counties in Ohio

NWS Charleston, WV issued this winter storm warning at Feb 11, 2008, 4:02 PM EST for 4 counties in Ohio. It took effect at Feb 11, 2008, 11:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 4:02 PM EST (21:02 UTC)
In effect from
Feb 11, 2008, 11:00 PM EST
Expired
Feb 12, 2008, 12:00 PM EST
In force
13 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 112102
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EST MON FEB 11 2008

OHZ066-067-075-084-120515-
/O.UPG.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/
/O.NEW.KRLX.WS.W.0002.080212T0400Z-080212T1700Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR...
HAMDEN
402 PM EST MON FEB 11 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO
12 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
12 PM EST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT. 

A WARM FRONT APPROACHING FROM THE WEST WILL BRING A VARIETY OF
PRECIPITATION TONIGHT AND TUESDAY. THE EVENT WILL BEGIN WITH
SNOW...ACCUMULATING TO 2 TO 5 INCHES...THEN CHANGING OVER TO
SLEET...FREEZING RAIN...AND THEN ALL RAIN BY TUESDAY AFTERNOON. ICE
WILL ACCUMULATE AROUND ONE QUARTER OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KYZ105-WVZ005-013-032-040-120515-
/O.EXB.KRLX.WW.Y.0002.080212T0400Z-080212T1700Z/
LAWRENCE KY-WAYNE-LINCOLN-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...LOUISA...KENOVA...CEREDO...WAYNE...
HARTS...ALUM CREEK...HAMLIN...GRAFTON...PHILIPPI...BELINGTON
402 PM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
12 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
12 PM EST TUESDAY. 

A WARM FRONT APPROACHING FROM THE WEST WILL BRING SNOW...WHICH
WILL CHANGE OVER TO SLEET...FREEZING RAIN...AND THEN ALL RAIN BY
TUESDAY AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
POSSIBLE TONIGHT PRIOR TO THE CHANGE OF PRECIPITATION. ICE
ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE QUARTER OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

KYZ101>103-OHZ076-083-085>087-WVZ006>011-014-016>020-029>031-
120515-
/O.EXT.KRLX.WW.Y.0002.080212T0400Z-080212T1700Z/
GREENUP-CARTER-BOYD-WASHINGTON-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...MARIETTA...BELPRE...JACKSON...WELLSTON...
OAK HILL...POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT
402 PM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING
TO 12 PM EST TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 11 PM THIS
EVENING TO 12 PM EST TUESDAY. 

A WARM FRONT APPROACHING FROM THE WEST WILL BRING SNOW...WHICH
WILL CHANGE OVER TO SLEET...FREEZING RAIN...AND THEN ALL RAIN BY
TUESDAY AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
POSSIBLE TONIGHT PRIOR TO THE CHANGE OF PRECIPITATION. ICE
ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE QUARTER OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
4 follow-up statements
000 
WWUS41 KRLX 120036
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
736 PM EST MON FEB 11 2008

OHZ066-067-075-084-120845-
/O.CON.KRLX.WS.W.0002.080212T0400Z-080212T1700Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR...
HAMDEN
736 PM EST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 12 PM EST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 12 PM EST TUESDAY. 

A WARM FRONT APPROACHING FROM THE WEST WILL BRING A VARIETY OF
PRECIPITATION TONIGHT AND TUESDAY. THE EVENT WILL BEGIN WITH
SNOW...ACCUMULATING TO 2 TO 5 INCHES...THEN CHANGING OVER TO
SLEET...FREEZING RAIN...AND THEN ALL RAIN BY TUESDAY AFTERNOON.
ICE COULD ACCUMULATE AROUND ONE QUARTER OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013-014-016>020-
029>032-040-120845-
/O.EXT.KRLX.WW.Y.0002.080212T0030Z-080212T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-
LEWIS-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...PHILIPPI...BELINGTON
736 PM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 12 PM EST
TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 12 PM EST
TUESDAY. 

SNOW WILL LIFT FROM THE INTERSTATE 64 CORRIDOR IN NORTHEAST
KENTUCKY AND CENTRAL WEST VIRGINIA...INTO SOUTHEAST OHIO AND
NORTHERN WEST VIRGINIA DURING THE LATE EVENING HOURS. 

UNTREATED SURFACES WILL QUICKLY BE COATED.

THE SNOW WILL TRANSITION TO MORE INTERMITTENT SLEET...FREEZING
RAIN...AND THEN RAIN FROM SOUTH TO NORTH...DURING THE LATE NIGHT
HOURS AND ON TUESDAY MORNING.

SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE TONIGHT PRIOR TO
THE CHANGE OF PRECIPITATION. ICE ACCUMULATIONS ARE EXPECTED TO BE
LESS THAN ONE QUARTER OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS41 KRLX 120322
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EST MON FEB 11 2008

OHZ066-067-075-084-121130-
/O.CON.KRLX.WS.W.0002.080212T0400Z-080212T1700Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR...
HAMDEN
1022 PM EST MON FEB 11 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM EST TUESDAY.

A WARM FRONT APPROACHING FROM THE WEST WILL BRING A VARIETY OF
PRECIPITATION TONIGHT AND TUESDAY. THE EVENT WILL BEGIN WITH
SNOW...ACCUMULATING TO 2 TO 5 INCHES...THEN CHANGING OVER TO
SLEET...FREEZING RAIN FOR TUESDAY MORNING...THEN ALL RAIN BY
LATE MORNING OR EARLY TUESDAY AFTERNOON. ICE COULD ACCUMULATE
AROUND ONE QUARTER OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013-014-016>020-
029>032-040-121130-
/O.CON.KRLX.WW.Y.0002.000000T0000Z-080212T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-
LEWIS-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...PHILIPPI...BELINGTON
1022 PM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY. 

SNOW WILL TRANSITION TO SLEET AND FREEZING RAIN...FROM SOUTH TO
NORTH...OVERNIGHT AND EARLY TUESDAY MORNING.

AS A RESULT...UNTREATED SURFACES WILL REMAIN SLIPPERY INTO TUESDAY
MORNING.

SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE PRIOR TO THE
CHANGE OF PRECIPITATION. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS
THAN ONE QUARTER OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. AVOID UNNECESSARY TRAVEL.


$$

KTB
000 
WWUS41 KRLX 121124
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
624 AM EST TUE FEB 12 2008

OHZ066-067-075-084-121700-
/O.CON.KRLX.WS.W.0002.000000T0000Z-080212T1700Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR...
HAMDEN
624 AM EST TUE FEB 12 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A WARM FRONT APPROACHING FROM THE WEST WILL CONTINUE A VARIETY OF
PRECIPITATION THIS MORNING. ANOTHER COUPLE OF INCHES OF SNOW THIS
MORNING WILL BRING SNOWFALL TOTALS TO 2 TO 5 INCHES...THEN
CHANGING OVER TO SLEET...FREEZING RAIN...THEN ALL RAIN BY LATE
MORNING OR EARLY TUESDAY AFTERNOON. ICE COULD ACCUMULATE A TENTH
TO A QUARTER OF AN INCH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-013-014-016>020-
029>032-040-121700-
/O.CON.KRLX.WW.Y.0002.000000T0000Z-080212T1700Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-
LEWIS-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...
HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...GLENVILLE...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...PHILIPPI...BELINGTON
624 AM EST TUE FEB 12 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

SNOW WILL TRANSITION TO SLEET AND FREEZING RAIN...FROM SOUTH TO
NORTH...WHERE IT HAS NOT ALREADY THIS MORNING.

AS A RESULT...UNTREATED SURFACES WILL REMAIN SLIPPERY THIS MORNING.

ANOTHER INCH OR SO OF SNOW WILL BRING SNOWFALL TOTALS TO 1 TO 4
INCHES PRIOR TO THE CHANGE OF PRECIPITATION. ICE ACCUMULATIONS
ARE EXPECTED TO BE A TENTH TO LESS THAN ONE QUARTER OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. AVOID UNNECESSARY
TRAVEL.

$$

TRM
000 
WWUS41 KRLX 121717
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1205 PM EST TUE FEB 12 2008

OHZ066-067-130115-
/O.NEW.KRLX.WS.W.0003.080212T1705Z-080213T0500Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
1205 PM EST TUE FEB 12 2008

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED A WINTER
STORM WARNING...NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

A WARM FRONT APPROACHING FROM THE WEST WILL CONTINUE A VARIETY
OF PRECIPITATION THIS AFTERNOON AND EVENING. TEMPERATURES WILL LOWER 
TO SUB FREEZING THIS EVENING. ADDITIONAL 2 TO 3 INCHES OF SNOW WILL 
BE POSSIBLE...AND ICE ACCUMULATION OF A TENTH TO A QUARTER OF AN 
INCH WILL BE POSSIBLE THROUGH MIDNIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

OHZ075-084-121815-
/O.EXP.KRLX.WS.W.0002.000000T0000Z-080212T1700Z/
ATHENS-VINTON-
INCLUDING THE CITIES OF...ATHENS...MCARTHUR...HAMDEN
1205 PM EST TUE FEB 12 2008

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM TO ABOVE FREEZING THIS AFTERNOON. 
THIS WILL PUT AN END TO THE FREEZING RAIN...AND ICE ACCUMULATION 
THREAT.

$$

KYZ101>103-105-OHZ085>087-WVZ005>009-016>019-121815-
/O.NEW.KRLX.WW.Y.0003.080212T1705Z-080212T1800Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-ROANE-WIRT-CALHOUN-RITCHIE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO
1205 PM EST TUE FEB 12 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE AT OR BELOW FREEZING THROUGH 1 PM. 
THEN...TEMPERATURES ARE EXPECTED TO WARM UP TO ABOVE FREEZING...WITH 
PRECIPITATION TRANSITIONING TO RAIN. ICE ACCUMULATIONS ARE EXPECTED 
TO BE A TENTH TO LESS THAN ONE QUARTER OF AN INCH.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES. AVOID UNNECESSARY
TRAVEL.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

OHZ076-083-WVZ010-011-013-014-020-029>032-040-121815-
/O.EXP.KRLX.WW.Y.0002.000000T0000Z-080212T1700Z/
WASHINGTON-JACKSON OH-PLEASANTS-TYLER-LINCOLN-PUTNAM-DODDRIDGE-
GILMER-LEWIS-HARRISON-TAYLOR-BARBOUR-
INCLUDING THE CITIES OF...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...WEST UNION...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...PHILIPPI...BELINGTON
1205 PM EST TUE FEB 12 2008

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL CONTINUE TO WARM TO ABOVE FREEZING THIS AFTERNOON. 
THIS WILL PUT AN END TO THE FREEZING RAIN...TRANSITIONING INTO 
MOSTLY RAIN. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 6:21 AM EST, 9 hours 41 minutes earlier.

Area forecast discussion, Feb 11, 6:21 AM EST, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
621 AM EST MON FEB 11 2008

.SYNOPSIS...
HIGH PRESSURE CROSSES THE AREA TODAY.  A WARM FRONT BRINGS SNOW
TRANSITIONING TO A WINTRY MIX LATER TONIGHT...MAINLY ACROSS THE
NORTHWEST HALF OF THE AREA.  LOW PRESSURE PASSES SLOWLY TUESDAY
NIGHT.  AN UPPER LEVEL DISTURBANCE CROSSES WEDNESDAY.  HIGH PRESSURE
ARRIVES FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH UP TO 10 KTS OF WIND...EXTENDED WIND CHILL ADVISORY A COUPLE OF
HOURS INTERIOR SE OH THIS MORNING...UNTIL 9 AM.  WITH EVEN STRONGER
WINDS AND LOWER TEMPERATURES IN THE MOUNTAINS...EXTENDED THE WIND
CHILL ADVISORY THERE UNTIL 11 AM THIS MORNING.

ARCTIC HIGH PASSES QUICKLY N OF THE AREA TODAY.  IN THE ABSENCE OF
MUCH OF AN UPPER RIDGE IN THE NW FLOW ALOFT...HIGH AND EVEN MID
LEVEL MOISTURE STREAKS ESE ACROSS THE AREA TODAY...MAINLY SOUTHERN
PORTIONS THEREOF EARLY ON.  AS THE HIGH DRIFTS E THROUGH PA
TONIGHT...WARM FRONT CREEPS N THROUGH THE TN VALLEY TONIGHT.

TIGHT BAROCLINIC ZONE JUST N OF THE FRONT SPELLS NARROW ZONE OF
PRECIPITATION PENCILING E RIGHT INTO CNTRL PORTION OF AREA TONIGHT
WHICH BUILDS N BY DAWN TUE AS UPPER RIDGE THAT DOES EVENTUALLY BUILD
SHIFTS E OF THE AREA.  THIS TURNS UPPER FLOW  MORE TO THE
SW...WIDENING THE ZONE OF ISENTROPIC LIFT.

WITH BONE DRY AIR IN PLACE ALONG WITH COLD GROUND DUE TO CURRENT
TEMPERATURES...FREEZING RAIN IS A THREAT WHEN THE WARM LAYER ALOFT
RISES ABOVE FREEZING.  THIS OCCURS OVER MUCH OF THE AREA BY 12Z
TUE.  BUFKIT SOUNDINGS SHOW A QUICK TRANSITION FROM SNOW TO FREEZING
RAIN AS THIS HAPPENS...WITH LITTLE IF ANY SLEET.  THIS IS ON ACCOUNT
OF THE SOUNDING PROFILE...WHICH SHOWS THAT THE WARM NOSE IS REALLY
NOT MUCH OF A NOSE AT ALL...BUT RATHER ELONGATED.

FOLLOWING HPC QPF CLOSELY...WHICH...LIKE THE NAM AND GFS...KEEPS
AMOUNTS IN EXCESS OF A QUARTER INCH LIQUID MAINLY W OF THE AREA
THROUGH 12Z TUE...CAME UP WITH ABOUT 2 INCHES SNOWFALL FAR NORTHWEST
PORTION OF AREA THROUGH 12Z...WITH LESS THAN A TENTH OF AN INCH S OF
THERE.

IN COMBINATION WITH SIMILAR AMOUNTS BEYOND 12Z TUE MORNING...LOOKING
AT TWO TO FOUR INCH SNOW TOTALS INTERIOR SE OHIO AND ONE TO TWO
INCHES SOUTH OF THERE TO ABOUT AN HTS-CKB LINE.  SE OF
THERE...AMOUNTS ARE LESS AND POPS ARE UNDER 50 PERCENT.  ICE
AMOUNTS LOOK LIKE FIVE TO TWENTY HUNDREDTHS ACROSS THESE SAME
AREA...WITH THE HIGHEST AMOUNTS IN OUR SOUTHERN OH COUNTIES.

THIS WARRANTS AN ADVISORY FOR THE COMBINATION OF SNOW AND ICE AS
NEITHER OF THE TWO HIT WARNING CRITERIA.  WITH AN INCH OR LESS
SNOWFALL THROUGH 2 AM AND FREEZING RAIN NOT COMMENCING UNTIL BETWEEN
2 AND 4 AM...ADVISORY BEGINS 2 AM TUE.  WITH WARM FRONT SURGING N
TUE FOLLOWED BY STRONG S FLOW...TEMPERATURES QUICKLY RISE ABOVE
FREEZING THROUGHOUT THE ADVISORY AREA WITHIN A MATTER OF JUST A
COUPLE OF HOURS...WITH ALL LOCALES ABOVE FREEZING BY NOON...SUCH IS
THE END TIME OF THE WINTER WEATHER ADVISORY.

ONGOING HIGHS FOR TODAY WERE BELOW GUIDANCE SAVE FOR THE FWC WHICH
WAS ACCEPTED .GIVEN ARCTIC AIR MASS IN PLACE.  AFTER SOME EARLY
RADIATION THIS EVENING...TEMPERATURES RISE TOWARD DAWN.  USED A
BLEND OF THE NAM12 TEMPERATURES AND THE PREVIOUS FORECAST...WHICH
ENTAILED LITTLE CHANGE S AND LOWERING OF A COUPLE OF DEGREES N.
THESE TEMPERATURES WERE OF COURSE CRITICAL TO THE WEATHER FORECAST.

USED THE SURFACE TEMPERATURE AND QP FORECASTS...AS DESCRIBED
ABOVE...ALONG WITH THE WARM LAYER ALOFT TOOL USING THE NAM12...TO
GENERATE THE WINTER WEATHER GRIDS...AND THE SNOW AND ICE AMOUNTS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
THE WEATHER MESS CONTINUES TUES MRNG FOR MUCH OF THE AREA.  A WARM
LAYER ALOFT EXISTS WHILE SFC TEMPS ARE JUST BELOW 32F CREATING THE
POTPOURRI OF WINTER WEATHER.  ANY ZR RAPIDLY CHANGES OVER TO RA IN
THE SRN COAL FIELDS AND SWRN VA SHORTLY AFTER DAWN THEN QUICKLY
MOVES UP THE WINDWARD SIDE OF THE APPLCHS.  FARTHER W...COLD AIR AT
THE GROUND REMAINS ENTRENCHED ALLOWING FOR SEVERAL ADDITIONAL HRS OF
ZR.  WARM LAYER ALOFT TEMPS CLIMB ABOVE 0C BY 13Z...SO ANY SN
ACCUM WILL BE OVER THE FAR NRN COUNTIES OF PERRY AND MORGAN AND THE
NRN MTNS.  COOK METHOD YIELDS AN ADDITIONAL INCH DURING THE MRNG
BEFORE LIQUID PCPN ENSUES.  ICE ACCUM WILL BE THE HIGHEST ALONG THE
COUNTIES BORDERING THE OHIO RIVER.  SREF/GEFS PLUMES AND PTYPE PROB
INDICATE MOSTLY SN/ZR/RA TRANSITION WITH PERHAPS AN HOUR OR TWO OF
IP.  WITH THE WINTRY MIX COMMENCING IN THE PREDAWN HRS OPTED TO
INCLUDE A GOOD PORTION OF THE WV LLNDS IN THE WINTER WX ADV PER
TRAVEL HEADACHES FOR THE TUES MRNG RUSH.

SFC LOW RIDES UP THE OHIO RIVER DURING THE DAY WITH THE FRONT
FINALLY REACHING THE OHIO RIVER BY 0Z WED.  295K ISENTROPIC UPGLIDE
AND LAYERED QVEC CONV WARRANT CAT POPS AREAWIDE TUES.  RAINFALL
TOTALS AT THIS POINT WILL BE MANAGEABLE WITH VALUES UNDER AN INCH.
THIS IS WELL BELOW THE REQUIRED NUMBERS TO INITIATE HIGH WATER.
HIGHEST AMOUNTS SHALL BE ON THE OHIO RIVER FM PKB- HTS- DWU.

NCEP CHAIN DIVERGE ON THEIR SOLUTIONS HERE AFTER WHILE THEIR
RESPECTIVE EPS SHOW A LARGE SPREAD.  NAM IS FASTER PUSHING THE
BOUNDARY THROUGH WITH DRY WX TAKING HOLD FOR THE LLNDS BY 6Z WED.
MEANWHILE THE GFS IS ABOUT 3-6 HRS SLOWER. FOR THE TIME
BEING...SIDED WITH THE GFS SPEED...BUT ALLOW A DECREASE IN PCPN POT
ACR SERN OH TWRD DAWN WED.

THE MID LVL SYSTM CROSSES WEDNESDAY NIGHT...HOWEVER DO NOT EXPECT
MUCH SN FROM IT.  UPSLOPE WINDS...LLVL RH...AND THE ENERGY ALOFT
COULD PRODUCE A FEW INCHES IN THE NRN MTNS.  HIGH PRESSURE BUILDS IN
THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
ECWMF AND GFS BOTH RESOLVED A WEAK BAROCLINIC ZONE CROSSING FRIDAY
NIGHT.  RAIN WILL BE THE PREDOMINATE PTYPE WITH SFC TEMPS WELL INTO
THE 40S.  THINGS GET MURKY THEREAFTER WITH THE FRONT BECOMING
STATIONARY IN THE MTNS AWAITING A WAVE OF LOW PRESSURE RIDING UP FM
THE GULF.  WITH HIGH PRESSURE BUILDING INTO THE ERN GREAT LAKES AND
NE CAA BL FLOW ANOTHER WINTRY MIX IS PSBL FOR SAT NGT SUN MRNG PER
THE GFS.  WARM AIR THEN ENGULFS THE AREA ALLOWING FOR THE CHANGE
OVER TO RAIN.  THERE IS A LOT OF UNCERTAINTY AT THIS TIME
RANGE...SO WILL NOT INCLUDE IT IN THE HWO.  CLOUDS AND COLD WEATHER
RETURN AT THE END OF THE PERIOD WITH A FULL LATITUDE TROUGH
DEVELOPING OVER THE ERN CONUS.

AFTER A STRETCH OF SEASONAL WEATHER FOR LATE WEEK...COLD AIR RETURNS
THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE BUILDING JUST N OF THE AREA TODAY WILL CONTINUE TO
BRING LIGHT W TO WNW WINDS.  HAVE GUSTS AT TIMES ONLY FOR FIRST FEW
HOURS OF THE FORECAST AT BKW.

VFR CONDITIONS CONTINUE THROUGH TODAY WITH THE HIGH IN CONTROL.  THE
LIGHT W TO WNW WINDS WILL BECOME LIGHT AND VARIABLE BY LATE IN THE
DAY.

A WARM FRONT APPROACHING FROM THE W WILL BRING INCREASING HIGH AND
MID CLOUD TODAY STARTING FIRST THING THIS MORNING.  THESE CLOUDS
WILL LOWER AND THICKEN TONIGHT AS THE HIGH RETREATS TO THE NE.  THE
FLOW WILL BECOME LIGHT SE AS A RESULT.

THE PRECIPITATION WILL BE ACROSS THE NW HALF OF THE AREA WITH IFR
SN CODED BY THE END OF THE PERIOD PKB...MVFR VSBY IN LIGHT SNOW CKB
AND MVFR VSBY IN LIGHT SNOW AND FREEZING RAIN HTS.

AVIATION OUTLOOK /AFTER 06Z MONDAY...
IFR PSBL IN SN TUE MRNG...PKB-CKB AND EVENTUALLY EKN.PCPN WILL
CHANGE FROM SN TO IP AND THEN FZRA.  THIS WILL LIFT
CONDITIONS OUT OF IFR RANGE BUT THE FREEZING RAIN COULD LAST SEVERAL
HOURS NORTHERN SITES BEFORE BECOMING JUST RAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY FROM 2 AM TO 12 PM EST TUESDAY FOR
     WVZ006>011-014-016>020-029>031.
     WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR WVZ038-
     046-047.
OH...WINTER WEATHER ADVISORY FROM 2 AM TO 12 PM EST TUESDAY FOR
     OHZ066-067-075-076-083>087.
     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR OHZ066-067.
KY...WINTER WEATHER ADVISORY FROM 2 AM TO 12 PM EST TUESDAY FOR
     KYZ101>103.
VA...NONE.

&&

SYNOPSIS...TRM/29
NEAR TERM...29
SHORT TERM...29
LONG TERM...CL/29
AVIATION...TRM
Hazardous weather outlook, Feb 11, 10:28 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1028 AM EST MON FEB 11 2008

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-029>031-
121530-
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-
HARRISON-
1028 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-VAZ003-004-WVZ005-013-015-024>028-032>040-046-047-121530-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-KANAWHA-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1028 AM EST MON FEB 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER WEATHER ADVISORY WILL LIKELY BE ISSUED LATER TODAY FOR THE
FULL SPECTRUM OF WINTER WEATHER EXPECTED TUESDAY MORNING.  FREEZING
RAIN AND SLEET ARE FORECAST FOR THE MORNING HOURS BEFORE CHANGING
OVER TO RAIN BY MIDDAY.  BE CAREFUL WHEN TRAVELING TUESDAY MORNING
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:38 AM ESTWinter Weather AdvisoryRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more31 hr

Nearby

Winter Storm Warnings in Ohio, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.